Alert archive / Nevada / High Wind Watches in 2015
High Wind Watch 3, NWS Las Vegas, NV
NWS Las Vegas, NV issued this high wind watch at Nov 22, 2015, 2:19 PM PST for Clark County, Nye County, Nevada. It took effect at Nov 24, 2015, 12:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 22, 2015, 2:19 PM PST (22:19 UTC)
- In effect from
- Nov 24, 2015, 12:00 PM PST
- Expired
- Nov 23, 2015, 2:46 PM PST
- In force
- Issued by
- NWS Las Vegas, NV
Counties Clark County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 176 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 10.3 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3607 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
124 WWUS75 KVEF 222219 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 219 PM PST SUN NOV 22 2015 .STRONG RIDGETOP WINDS AND THE POTENTIAL OF DOWNSLOPE WINDS EXISTS ALONG THE NORTHEAST SLOPES OF THE SPRING MOUNTAINS AND WITHIN RED ROCK CANYON TUESDAY AFTERNOON THROUGH TUESDAY NIGHT. THESE WINDS WILL OCCUR AHEAD OF A STRONG AREA OF LOW PRESSURE DEVELOPING OVER THE PACIFIC NORTHWEST. NVZ019-231130- /O.NEW.KVEF.HW.A.0003.151124T2000Z-151125T1400Z/ SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING...THE TOWN OF MT CHARLESTON... RED ROCK CANYON 219 PM PST SUN NOV 22 2015 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT FOR THE SPRING MOUNTAINS INCLUDING RED ROCK CANYON. * WINDS: SOUTHWEST 35 TO 45 MPH WITH GUSTS 55 TO 65 MPH. * TIMING: WINDS WILL INCREASE TUESDAY AFTERNOON...AND SHOULD PEAK TUESDAY EVENING INTO EARLY WEDNESDAY MORNING BEFORE DECREASING WEDNESDAY MORNING. * LOCATIONS: KYLE CANYON...LEE CANYON...COLD CREEK...RED ROCK CANYON NATIONAL CONSERVATION AREA...BLUE DIAMOND. HIGHWAYS 156...157...158 AND 159. * IMPACTS: THOSE PLANNING OUTDOOR ACTIVITIES IN RED ROCK CANYON OR THE SPRING MOUNTAINS SHOULD BE ALERT FOR HIGH WINDS AND CONSIDER POSTPONING ACTIVITIES UNTIL THE WINDS SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
2 follow-up statements
689 WWUS75 KVEF 231038 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 238 AM PST MON NOV 23 2015 .STRONG RIDGETOP WINDS AND THE POTENTIAL OF DOWNSLOPE WINDS EXISTS ALONG THE NORTHEAST SLOPES OF THE SPRING MOUNTAINS AND WITHIN RED ROCK CANYON TUESDAY AFTERNOON THROUGH TUESDAY NIGHT. THESE WINDS WILL OCCUR AHEAD OF A STRONG AREA OF LOW PRESSURE SYSTEM DEVELOPING OVER THE PACIFIC NORTHWEST. NVZ019-240000- /O.CON.KVEF.HW.A.0003.151124T2000Z-151125T1400Z/ SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING...THE TOWN OF MT CHARLESTON... RED ROCK CANYON 238 AM PST MON NOV 23 2015 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT FOR THE SPRING MOUNTAINS INCLUDING RED ROCK CANYON. * WINDS: SOUTHWEST 35 TO 45 MPH WITH GUSTS 55 TO 65 MPH. * TIMING: WINDS WILL INCREASE TUESDAY AFTERNOON...AND SHOULD PEAK TUESDAY EVENING INTO EARLY WEDNESDAY MORNING BEFORE DECREASING WEDNESDAY MORNING. * LOCATIONS: KYLE CANYON...LEE CANYON...COLD CREEK...RED ROCK CANYON NATIONAL CONSERVATION AREA...BLUE DIAMOND...MOUNTAIN SPRINGS. HIGHWAYS 156...157...158 AND 159. * IMPACTS: THOSE PLANNING OUTDOOR ACTIVITIES IN RED ROCK CANYON OR THE SPRING MOUNTAINS SHOULD BE ALERT FOR HIGH WINDS AND CONSIDER POSTPONING ACTIVITIES UNTIL THE WINDS SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
829 WWUS75 KVEF 232246 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 246 PM PST MON NOV 23 2015 .STRONG RIDGETOP WINDS AND THE POTENTIAL OF DOWNSLOPE WINDS EXISTS ALONG THE NORTHEAST SLOPES OF THE SPRING MOUNTAINS AND WITHIN RED ROCK CANYON TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING. THESE WINDS WILL OCCUR AHEAD OF A STRONG AREA OF LOW PRESSURE SYSTEM DIVING DOWN THE PACIFIC NORTHWEST TUESDAY AND SETTLING OVER THE GREAT BASIN WEDNESDAY. NVZ019-241100- /O.UPG.KVEF.HW.A.0003.151124T2000Z-151125T1400Z/ /O.NEW.KVEF.HW.W.0006.151124T2100Z-151125T1500Z/ SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING...THE TOWN OF MT CHARLESTON... RED ROCK CANYON 246 PM PST MON NOV 23 2015 ...HIGH WIND WARNING IN EFFECT FROM 1 PM TUESDAY TO 7 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 1 PM TUESDAY TO 7 AM PST WEDNESDAY FOR THE SPRING MOUNTAINS INCLUDING RED ROCK CANYON. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS: SOUTHWEST 35 TO 45 MPH WITH GUSTS 55 TO 65 MPH. * TIMING: WINDS WILL INCREASE TUESDAY AFTERNOON...AND SHOULD PEAK TUESDAY EVENING INTO EARLY WEDNESDAY MORNING BEFORE DECREASING WEDNESDAY MORNING. * LOCATIONS: KYLE CANYON...LEE CANYON...COLD CREEK...RED ROCK CANYON NATIONAL CONSERVATION AREA...BLUE DIAMOND...MOUNTAIN SPRINGS. HIGHWAYS 156...157...158 AND 159. * IMPACTS: THOSE PLANNING OUTDOOR ACTIVITIES IN RED ROCK CANYON OR THE SPRING MOUNTAINS SHOULD BE ALERT FOR HIGH WINDS AND CONSIDER POSTPONING ACTIVITIES UNTIL THE WINDS SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE... AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. && $$ CAZ519-522-NVZ014-017-241100- /O.NEW.KVEF.WI.Y.0025.151124T2100Z-151125T1500Z/ EASTERN SIERRA SLOPES-DEATH VALLEY NATIONAL PARK- ESMERALDA AND CENTRAL NYE COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY- INCLUDING...ASPENDELL...MT WHITNEY... FURNACE CREEK...STOVEPIPE WELLS...SHOSHONE...BEATTY...GOLDFIELD... SILVER PEAK...DYER...PAHRUMP...INDIAN SPRINGS...DESERT ROCK... AMARGOSA VALLEY 246 PM PST MON NOV 23 2015 ...WIND ADVISORY IN EFFECT FROM 1 PM TUESDAY TO 7 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM TUESDAY TO 7 AM PST WEDNESDAY FOR THE EASTERN SIERRA SLOPES OF INYO COUNTY...DEATH VALLEY NATIONAL PARK...ESMERALDA COUNTY AS WELL AS CENTRAL AND SOUTHERN NYE COUNTY AND WESTERN CLARK COUNTY. * WINDS: SOUTHWEST-WEST 25 TO 35 MPH WITH GUSTS 45 TO 55 MPH. * TIMING: WINDS WILL INCREASE TUESDAY AFTERNOON...AND SHOULD PEAK TUESDAY EVENING INTO EARLY WEDNESDAY MORNING BEFORE DECREASING WEDNESDAY MORNING. * LOCATIONS: ASPENDELL...FURNACE CREEK...PAHRUMP...BEATTY AND GOLDFIELD. HIGHWAYS US HIGHWAY 95 AND CALIFORNIA HIGHWAY 190. * IMPACTS: THE WINDS WILL CAUSE DIFFICULT DRIVING CONDITIONS FOR MOTORCYCLES...LARGE TRUCKS...TRAILERS AND CAMPERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this high wind watch went out at Nov 22, 9:33 AM PST, 4 hours 46 minutes earlier.
Area forecast discussion, Nov 22, 9:33 AM PST, 4 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 933 AM PST SUN NOV 22 2015 .SYNOPSIS...SEASONAL TEMPERATURES ARE EXPECTED EARLY THIS WEEK BEFORE A SIGNIFICANT PATTERN CHANGE BRINGS A STRONG WEATHER SYSTEM TO THE AREA. BY THE MIDDLE OF THE WEEK LOOK FOR MUCH COLDER TEMPERATURES...STRONG WINDS AND INCREASING SHOWER CHANCES PRIMARILY ACROSS INYO COUNTY AND SOUTHERN NEVADA. && .UPDATE...CARBON COPY OF YESTERDAY WITH TEMPERATURES AS OF 9 AM RUNNING WITHIN A FEW DEGREES OF YESTERDAY. SURFACE PRESSURE GRADIENT DRIVING NORTHERLY WIND WITHIN THE LOWER COLORADO RIVER VALLEY WILL CONTINUE TO WEAKEN THROUGHOUT THE DAY. NO UPDATE NECESSARY. && .PREV DISCUSSION...550 AM PST SUN NOV 22 2015 .SHORT TERM...THROUGH MONDAY NIGHT. A PLEASANT NOVEMBER DAY IS EXPECTED SUNDAY AS WEAK RIDGING BUILDS OVERHEAD, THIS WILL EQUATE TO SEASONABLE TEMPERATURES AND LIGHT WINDS ACROSS THE AREA WITH MOSTLY SUNNY SKIES. ONLY EXCEPTION WILL BE DOWN THE COLORADO RIVER VALLEY WHERE NORTH WINDS WILL PERSIST ALTHOUGH WILL BE MUCH WEAKER THAN WHAT HAS BEEN OBSERVED THE PAST COUPLE DAYS. ON MONDAY...A WEAK SHORT WAVE WILL PUSH EAST ACROSS THE GREAT BASIN. THIS SHORT WAVE WILL HAVE LITTLE INFLUENCE ON OUR WEATHER BESIDES AN INCREASE IN HIGH CLOUDS. ONLY EXCEPTION MAY BE ALONG THE SIERRA AND POSSIBLY THE WESTERN MOJAVE DESERT WHERE BREEZY CONDITIONS WILL MATERIALIZE DURING THE AFTERNOON IN RESPONSE TO A JET MAX ON THE SOUTHERN SIDE OF THE SHORTWAVE PASSING THROUGH. OTHERWISE...ENJOY THE CALM AND SEASONABLE TEMPERATURES WHILE THEY LAST AS CHANGES ARE COMING IN THE EXTENDED RANGE. .LONG TERM...TUESDAY THROUGH SUNDAY. THERE IS BETTER MEDIUM-RANGE MODEL AGREEMENT THIS MORNING THROUGH ACTUALLY MUCH OF THE LONG TERM PERIOD. I'M SURE SOME DETAILS WILL CHANGE THROUGHOUT THE WEEK, BUT NICE TO SEE THEM CONVERGING TOWARD A COMMON SOLUTION. SO, WHAT DOES THIS MEAN FOR OUR AREA? EXPECT WINDY CONDITIONS TUESDAY, MUCH COLDER WEDNESDAY THROUGH PROBABLY THE WEEKEND, AND ONLY VERY LIGHT PRECIPITATION AMOUNTS ACROSS THE SOUTHERN GREAT BASIN. THE STRONG AND COLD TROUGH WILL SWING ACROSS THE PACIFIC NORTHWEST TUESDAY BEFORE DEEPENING AND PUSHING INTO THE GREAT BASIN WEDNESDAY. SOUTHWEST WINDS WILL INCREASE, BECOMING RATHER WINDY. STRONGEST WINDS TUESDAY WOULD BE DOWNSLOPE WINDS ALONG THE SIERRA NEVADA EASTERN SLOPES (PERHAPS INTO OWENS VALLEY) AND DOWNSLOPE WINDS ALONG THE SPRING MOUNTAINS. WOULD ALSO SEE STRONG WINDS IN WESTERN SAN BERNARDINO COUNTY, ALONG THE I-15 CORRIDOR, SOUTHERN CLARK COUNTY, AND INTO MOHAVE COUNTY. SOME WIND HEADLINES WILL CERTAINLY BE POSSIBLE DURING THIS PERIOD. TEMPERATURES WILL WARM SOME 5-8 DEGREES ABOVE NORMAL TUESDAY GIVEN THE WINDY/MIXED ATMOSPHERE. THE COLD FRONT WILL PASS ACROSS THE FORECAST AREA LATE TUESDAY NIGHT AND WEDNESDAY MORNING, WITH GUSTY NORTHWEST WINDS EXPECTED. THESE STILL DO NOT LOOK TO BE AS STRONG AS OUR LAST COLD FRONT. A MUCH COLDER AIRMASS AND INCREASED CLOUD COVER WILL SWEEP INTO THE REGION, WITH TEMPERATURES COOLING TO 6-9 DEGREES BELOW NORMAL FOR WEDNESDAY. THIS SYSTEM IS RATHER MOISTURE STARVED, SO NOT MUCH PRECIPITATION IS EXPECTED AT THIS TIME. WE CONTINUE TO CARRY GREATEST POPS ACROSS INYO, ESMERALDA, NYE, LINCOLN, AND NORTHERN MOHAVE COUNTIES, WITH THE TERRAIN HAVING THE HIGHEST CHANCE. CANNOT RULE OUT SOME PRECIP IN THE MOUNTAINS OF CLARK COUNTY, BUT IT WOULD BE QUITE LIGHT. BEST PRECIP CHANCES WOULD BE LATE TUESDAY NIGHT AND WEDNESDAY WITH THE FRONTAL PASSAGE. SNOW LEVELS WOULD BE ROUGHLY 3000-5000 FEET DURING THE BEST PRECIP CHANCES, NOT CRASHING UNTIL AFTER THE FRONTAL PASSAGE AND BEST (ALBEIT MINIMAL) MOISTURE TRACK EAST. AS PREVIOUSLY MENTIONED, MODELS ARE IN BETTER AGREEMENT ON WHAT TO DO WITH THE UPPER LOW AFTER WEDNESDAY. IT SEEMS THE BULK OF THE ENERGY WILL HEAD EAST, GETTING PULLED BACK INTO THE MAIN FLOW. HOWEVER, A SMALL AND WEAK PORTION WILL BE CUTOFF AND REMAIN SOMEWHERE AROUND WESTERN NEVADA AND EAST-CENTRAL CALIFORNIA THROUGH SATURDAY BEFORE PUSHING EASTWARD LATE SATURDAY AND SUNDAY. THIS MEANS THERE IS A MUCH BETTER CHANCE THAT THE COLD AIRMASS WILL STAY IN PLACE THROUGH THE WEEKEND. TEMPERATURES APPEAR TO BE AT THEIR COLDEST THURSDAY AND FRIDAY, WITH MANY DESERT LOCATIONS PROBABLY SEEING THEIR FIRST FREEZING TEMPERATURES EITHER THANKSGIVING MORNING OR FRIDAY MORNING. PLUS, HIGH TEMPERATURES WILL BE AROUND 10 DEGREES BELOW NORMAL BOTH DAYS. TEMPERATURES MODERATE SLIGHTLY THROUGH THE WEEKEND, YET REMAIN 7-10 DEGREES BELOW NORMAL. ADDITIONALLY, WITH THE WEAK UPPER LOW LINGERING NEAR OUR NORTHWEST FORECAST AREA, CANNOT RULE OUT SOME VERY LIGHT PRECIP IN NORTHERN INYO AND ESMERALDA COUNTIES FROM TIME TO TIME FRIDAY AND SATURDAY. && .AVIATION...FOR MCCARRAN...LIGHT WINDS FORECAST...GENERALLY FOLLOWING TYPICAL DIURNAL TRENDS. WINDS LIKELY FAVORING A NORTHEAST DIRECTION DURING THE AFTERNOON...FOLLOWED BY TYPICAL SOUTHWEST DRAINAGE FLOW THIS EVENING. INCOMING TROUGH WILL INCREASE HIGH CLOUDS SUN NIGHT INTO MONDAY. NO IMPACTFUL CIGS FORECAST. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...BREEZY NORTH WINDS WILL CONTINUE ALONG THE COLORADO RIVER VALLEY PRIMARILY BETWEEN LAKE MOHAVE AND LAKE HAVASU CITY THROUGH SUNDAY AFTERNOON. WINDS ELSEWHERE WILL BE CALM AND FAVOR DIURNAL TRENDS. APPROACHING TROUGH WILL INCREASE HIGH CLOUDS SUN NIGHT INTO MONDAY. THIS TROUGH MAY ALSO TRIGGER MOUNTAIN WAVES LEEWARD/EASTWARD OF THE SIERRA NEVADA MONDAY. && .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TUESDAY. && UPDATE...PIERCE SHORT TERM...OUTLER LONG TERM...PADDOCK AVIATION...STEELE FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Nearby
High Wind Watches in Nevada, 2015Every high wind watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.